Starting sinemet


#21

how due get on !


#22

Hi everyone

maybe someone can answer a question for me

 

i started Sinemet  just over a week ago  i started on 62.5 twice a day for 7 days now started on 62.5 three times a day , i am due to up my dose next week to 25/100 three times a day

i know nausea is a side effect but what i have noticed over the last week if i eat a certain food it tends to trigger vomiting , no nausea or vomiting at any other time

any ideas ?


#23

Hi Shelly

I have been on sinemet for 6 months and had nausea when starting and increasing the dosage, i am fine now and used domperidone (anti-nausea) when i started and when the dosage was increased and this really helped, after a while i gradually decreased domperidone until i no longer need it.  Did they not give you domperidone?

Richard

 

 


#24

Hi Richard

I was not given any domperidone only the Sinemet, i guess i'm in for a rough couple of weeks then i increase my dose to 25/100 next week , i would not mind so  much if the nausea hit during the day  it decided to hit at 3am this morning


#25

Hi Shelly

Don't make it hard for yourself, speak to your GP.  My Parkinson Nurse uses anti-sickness as standard when starting Sinemet


#26

i have yet to see my Parkinsons nurse apparently she has a long waiting list , thanks for the advice i will try my gp it is difficult when you do not know who to go to  it is all still very new to me


#27

Hi, Shelly --

I just thought I'd add to the previous posts.  Since gastroparesis was one of my first signs of PD, I have been taking Domperidone longer than any of my other medications.  When I started on it, I didn't have any idea that my stomach problem was the beginning of PD.  But the Domperidone dosage of just 10 mg. per day solved the gastric troubles completely.  And when I started on Mirapex and later on Sinemet, I had no nausea or other side effects.  Perhaps Domperidone helped prevent them. 

Pharmacies in virtually every country except the US sell Domperidone.  Our Food and Drug Administration still refuses to approve it because (so I have heard) one patient died when given an injection of it.  But that was the liquid form and reportedly a high dose.  The pills are quite safe, my gastroenterologist swears.

 Hope you get to see your nurse soon!


#28

Hi J

I think that  is the problem , gp has limited knowledge  when i phoned up for a repeat script for Azilect she had never heard of them she looked them up and then promptly complained how expensive they were  , its a long time between neuro visits next one is in 3 months  , no chance of seeing PD nurse before 2014 so there is no where to turn with regards to drug doses etc

I was given Sinemet by the neuro told how many to take a day thats it the only real thing he said to watch out for was hallucinations  and dyskenesias in the future , i have found it to be a  case of trial and error with the timings of the sinemet  , i am a bit of a night owl tend to be up till about 2 or 3am  but do not get up till about 11am  a dose of sinemet is giving me  just about 4 hours relief ,so if i dose at 11am ,3pm and 7pm  , i am struggling again by 11pm, , but saying that i am only taking 62.5 at minute i have to start taking 25/100  next week so maybe i may get a bit more relief from them   this is all quite new to me 

i think i will try my gp for some domperidone  , i could buy them at the pharmacy but i do not pay for my medicines due to a thyroid problem


#29

dear shelly  i have been on sinemet for about 6yrs and i take omeprazole every day they are stomach pain,acid reflux and protect your stomach lining against other tablets.and they are fine to take all the time .do you get pain in stomach when you eat certain foods & acid in back of throat and mouth you can these from your gp & boots chemist if you need them quick. i am on 4- 62.5mg  and 4- 125mg. it sounds to me you need four does one 1hr before you go to bed ! and do you feel stiff when you get up in morning as i see your first dose is not till 11.00am , i take mine at 7.30am, then wait for 30-45mins to kick in then get up! .hope this helps


#30

I know your only on 3 doses,but have you tried early morning ,dinner time, and 1hr before bedtime,or 1-2 before bedtime.i think the reason you are feeling like a night owe because your taking last dose to late at night,dopamine stimulates the brain and will make you very alert. i go to bed at 10.00-10.30pmtake my last dose at 8.00pm.


#31

J of Grey Cottage, maybe your cardiologist is less enthusiastic about Domperidone than your gastro-enterologist?There are some warnings about Domperidone (more than one article) and sudden cardiac death, but these are mainly about doses above 30mg, so, as long as the dose is kept low, the benefit of this drug outweighs the very small chance of a serious side effect like cardiac problems . Patients over 60 years of age, however, should also be careful. It seems that  a lot of PD medication can for some people create cardiac problems.

I was lucky, I never had the nausea, not with Mirapexin, nor with Sinemet.

Shelly, keep your dose low, if you are satisfied with the effect of the Sinemet on your PD symptoms, why should you increase the dose? Ideally there should not be any peaks or troughs in your dopamine levels,as  this is probably the best way of staving off the dreaded dyskinesias. I stayed on 3 x 62,5mg for at least a couple of years I think Gus is right about taking it late at night. Generally  they prescribe Sinemet CR  at bedtime, CR stands for controlled release, so it is slower in being effective and lasts  longer than ordinary Sinemet. If certain foods trigger  nausea, the obvious solution is to avoid these. Or maybe it isn't that clearcut?

Gus. My GP was only prepared to prescribe Omeprazole for a couple of months, I was told that it was not licensed for long term prescribing.


#32

HI

Maybe im different because im on alot of pain killers,and need to protect my stomach linning.had a review this week and was advised to keep takeing them.as they do not have any long term dangers.going to google in a minute!


#33

Been on internet and people have been on them for years,maybe your gp trying to save the pennies! lol


#34

i am naturally a night owl , i wont go to bed till about 2am i was the same before i knew i had PD , so usually i get up about 11am which is when i take my first dose , that has usually worn off by 3pm is if i take a dose then and another a7pm , im struggling to get a goods nights sleep i got to bed stiff and achy and wake up stiff and achy , gus i think your right about maybe needing a 4th dose  but will see how things go when i start Sinemet plus 25/100  3 times a day next week , neuro never told me how to space out the doses so i guess its going to be trial and error , my gp is def trying to save the pennies , she does not like how much the Azilect costs  my neuro did say carry on with the Azilect

Thanks everyone for the advice went to see GP today she gave me some domperidone for the nausea


#35

Thanks Kate

strange has it sounds it does seem that Pork/ pork products  do seem to trigger a bad bout of nausea in me on the few  occasions i have  had them since starting Sinemet , never again  definitely off the menu from now on


#36

Hi Shelly

Its great to hear your GP has given your domperidone im sure it will be a great help.  On the positive side since using sinemet i have seen a huge improvement in my symptoms.  I was diagnosed at 45 and had problems with Requip XL, im now on 4 x sinemet 100 + 25, 4mg Requip XL, 1 Azilect and half Sinemet CR at bedtime.  This combination works for me and hopefully your find your med combination soon.  Im lucky i live in an area with an excellent Parkinsons treatment service.  

 

 

 


#37

hi dexon

sorry to but in im 42yrs had pd for 8yrs take just wondered what the 4mg requip xl is for.


#38

hi shelly

your the only person that will know whats right for you ! good luck


#39

dexon

when i took azilect made me feel really weak,never tried sinemet cr there slow release i think, take my  last  dose at 8.00pm 1-125mg and half a 62.5mg this seems to work for me as i have deep brain stimulation aswell, just wondered how well the sinemet cr work, because i get a few on and off! times during the day and have to perk myself up every 2hrs with half a 62.5mg. but im very sensitive to sinemet and have to watch out for the dreaded dyskinesa.


#40

HI Dexon,Gus

I dont have the Sinemet CR , i start Sinemet Plus  in a few days  i am assuming there not the same as in one is slow release ?

Domperidone i started yesterday  so here's hoping ,Dexon do take your Azilect with the Sinemet CR at bedtime ? i tried taking the Azilect at bedtime i was still awake at 6am what works for one won't work for another

Gus , i have never had any problems with Azilect , my neuro started me on them when i was first diagnosed in August , then gave me a choice between Sinemet or a Dopamine Agonist at my last visit

It is all very confusing to me , god knows how my mother must feel , she is 76 a little confused at times she also has pd she was given Sinemet ( co -careldopa), she went to see her geriatrician  who upped her dose of sinemet on November15th , my mother lives in a care facility and they have told her she needs to finish the supply of tablets she has which is currently about another 3 weeks before she can get another prescription from her doctor for the stronger Sinemet , surley this is not right and she should be able to get a supply straight away ?  i am going to speak to the care home staff when i go over there in a few days time